MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ23S
Medical Device Problem Codes Retraction Problem (1536); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: lxmj23s, maryland xp inline sealer/divider 23cm, (lot number: 50880184x); vlft10gen, vlft10gen ft series energy platformx1, (serial number: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, the first instrument was the trigger to the knife stuck and could not retract.The second instrument was the same and now the tissue was stuck between the jaws and it was clean.Another device was used successfully with the same generator.There was no patient injury.
 
Event or Problem Description
It was reported that during the liver resection, the first instrument was the trigger to the knife stuck and could not retract after half an hour of use.The second instrument was the same and stuck directly.The device was clean.Another ligasure device was used successfully with the same generator.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name and address), d4 (udi#), d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that there was eschar build up on the jaws and inside the knife track.Functional testing found that more frequent cleaning of the jaws is recommended.Troubleshooting observed skiving of the over mold in the knife track.This was likely caused by the knife slightly twisting out of place due to the presence of eschar.The knife blade could not advance.The product analysis found the device's jaw opening and closing mechanism was functioning properly.It was reported that the knife blade did not retract.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22175803
Report Number1717344-2025-00781
Device Sequence Number7799148
Product Code GEI
UDI-Device Identifier10884521830929
UDI-Public(01)10884521830929(17)300328(10)50880184X(20)01
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ23S
Device Catalogue NumberLXMJ23S
Device Lot Number50880184X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/10/2025
08/18/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/16/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NOTE
Patient SexUnknown